Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 23, 2008, 1:37 PM AKDT. It took effect at May 23, 2008, 6:37 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 1:37 PM AKDT (21:37 UTC)
- In effect from
- May 23, 2008, 6:37 PM AKDT
- Expired
- May 23, 2008, 11:00 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK62 PAFC 240237 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 637 PM ADT FRI MAY 23 2008 AKZ151-240700- /X.NEW.PAFC.FW.W.0010.080524T0237Z-080524T0700Z/ KUSKOKWIM VALLEY- 637 PM ADT FRI MAY 23 2008 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM ADT THIS EVENING DUE TO STRONG WIND THROUGHOUT THE KUSKOKWIM VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR THE KUSKOKWIM VALLEY. THE WARNING IS IN EFFECT UNTIL 11 PM ADT THIS EVENING. GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITIES HAVE DEVELOPED BEHIND AN EXITING WEATHER FRONT. RELATIVE HUMIDITY AS LOW AS 17 PERCENT IN COMBINATION WITH GUSTS TO 35 MPH HAVE BEEN REPORTED IN MCGRATH. WINDS WILL DIMINISH TO LESS THAN 25 MPH BY MIDNIGHT. HUMIDITES WILL RECOVER TO GREATER THAN 65 PERCENT BY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK62 PAFC 240702 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1102 PM ADT FRI MAY 23 2008 AKZ151-240815- /X.EXP.PAFC.FW.W.0010.000000T0000Z-080524T0700Z/ KUSKOKWIM VALLEY- 1102 PM ADT FRI MAY 23 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 23, 9:00 AM AKDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 23, 9:00 AM AKDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION SOUTH CENTRAL AND SOUTHWEST ALASKA 200 PM ADT FRI MAY 23 2008 .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT. THE MODELS ARE VERY CLOSE IN POSITION AND STRENGTH OF THE ALEUTIAN LOW THROUGH 72 HOURS. ALL MODELS BUILD A RIDGE ALONG 150W FROM THE GULF NORTHWARD OVER CENTRAL ALASKA TROUGH THE WEEKEND. .ANALYSIS AND UPPER LEVELS... THE MAIN WEATHER FEATURE IS A STRONG 988 MB SURFACE LOW PRESSURE WEST OF COLD BAY. THIS LOW IS MOVING NORTH ALONG 170W AND IS BEGINNING TO WEAKEN. THIS STORM IS BRINGING STRONG WINDS AND RAIN TO THE EASTERN BERING AND THE SOUTHWEST ALASKA COAST. A STRONG FRONT EXTENDING EAST FROM THE LOW IS MOVING NORTH AND EAST OVER SOUTH CENTRAL TODAY AND TONIGHT. THIS FRONT WILL STALL WEAKEN AND DISSIPATE OVER WESTERN PRINCE WILLIAM SOUND AND THE WESTERN COPPER RIVER BASIN SAT. .SHORT TERM FORECAST... SOUTH CENTRAL... A FRONT MOVING NORTH AND EAST OVER SOUTH CENTRAL IS BRINGING RAIN TO SOUTH CENTRAL MAINLY TO SOUTHEAST UPSLOPE AND COASTAL AREAS. GUSTY WINDS THROUGH GAPS IN THE CHUGACH WILL DIMINISH TONIGHT. THE FRONT WILL WEAKEN RAPIDLY TONIGHT WITH MOST OF SOUTH CENTRAL DRYING OUT BY LATE TONIGHT. LITTLE PRECIPITATION IS EXPECTED IN PERSISTENT SOUTHWESTERLY FLOW UP COOK INLET THROUGH SUNDAY AS UPPER LEVELS WILL BE RELATIVELY DRY. LOW LEVEL MOISTURE WILL KEEP SKIES MOSTLY CLOUDY THROUGH THE WEEKEND WITH A FEW SUNNY BREAKS. A WEAK UPPER LEVEL DISTURBANCE MOVING NORTH THROUGH THE EASTERN GULF WILL BRING A QUICK RETURN OF PRECIPITATION CHANCES TO EASTERN PRINCE WILLIAM SOUND AND THE COPPER RIVER BASIN SATURDAY AND SATURDAY NIGHT. A MORE SIGNIFICANT CHANGE IN THE PATTERN COMES MONDAY AS THE UPPER LEVEL FLOW BECOMES WESTERLY WITH DRYING AND CLEARING AREAWIDE. SOUTHWEST MAINLAND... AREAS OF RAIN AND LOCALLY VERY GUSTY WINDS OVER SOUTHWEST ALASKA MAINLAND WILL DIMINISH TONIGHT AS THE LOW WEAKENS AND MOVES SLOWLY NORTH TOWARD THE BERING STRAIT. NOT MUCH IMPROVEMENT IN THE WEATHER IS EXPECTED THROUGH MONDAY WITH CONTINUED CLOUDS AND SHOWERY CONDITIONS PERSISTING IN THE MOIST SOUTHERLY FLOW. GUSTY WINDS AND RAIN ARE MORE LIKELY CLOSER TO THE COAST. BERING/ALEUTIANS... A VERY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR IS WEST OF COLD BAY. THIS LOW IS MOVING NORTH TO THE BERING STRAIT THROUGH THE WEEKEND AND WILL WEAKEN. MOST OF THE PRECIPITATION WITH THE LOW WILL FALL AS RAIN...THE AIR WILL BE COLD ENOUGH ON THE WEST SIDE OF THE LOW FOR SOME WET SNOW IN THE PRIBILOFS THROUGH THE WEEKEND. THE CENTRAL AND WESTERN BERING/ALEUTIANS WILL ONLY BE GRAZED BY THIS SYSTEM WITH JUST SHOWER ACTIVITY AND NORTH TO NORTHWEST WINDS UP TO SMALL CRAFT LEVEL. THE LOW PRESSURE WILL MOVE NORTH TO THE BERING STRAIT BY SUNDAY NIGHT WITH WEAK HIGH PRESSURE BEGINNING TO DEVELOP OVER THE REGION. .LONG TERM FORECAST... QUIET WEATHER IS EXPECTED FOR THE MAINLAND NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETS UP. RELATIVELY WEAK EASTERLY FLOW IS EXPECTED FOR THE BERING/ALEUTIANS AS LOW PRESSURE SETS UP IN THE NORTH PACIFIC. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 160 165 180 414 FIRE WEATHER...NONE. RHH MAY 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:05 PM AKDT | Gale Warning | AFC | 5 hr | |
| May 22, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 22, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 22, 11:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 22, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| May 23, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| May 23, 11:00 AM AKDT | Small Craft Advisory | AFC | 5 days |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.